MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 8MM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 8MM
Catalog Number 02.18.IF4.08.LM
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 october 2023 lot 2219899: (b)(4) items manufactured and released on 10-oct-2022.Expiration date: 2027-09-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 17 october 2023.Moto partial knee 02.18.If4.08.Llrl tibial insert fix s4 - lateral - 8mm (k183029) lot 2215654: 16 items manufactured and released on 10-oct-2022.Expiration date: 2027-09-22.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs manager on the (b)(6) 2023: a reoperation was conducted 1 year after the primary implant of a bi-monocompartmental knee arthroplasty (moto medial and moto lateral).The reported casuse is a purulent arthritis, for which a scraping procedure was conducted.Infection is a possible complication of knee surgery and a delayed onset (such in this case) is widely described in the literature.On the available x-rays, there are doubtful signs of bony alteration in the proximal tibia (especially on the lateral side).However the surgeon evaluated the implant stable, changing only the inserts.We have no reason to suspect a defective or malfunctioning device.
 
Event or Problem Description
At about 11 months after the primary, revision surgery was performed due to suspected infection.At the time of purulent arthritis scraping, both inserts (moto medial-lateral) were successfully replaced.

Brand Name
MOTO PARTIAL KNEE TIBIAL INSERT FIX S4 LM - 8MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18011664
Report Number3005180920-2023-00840
Device Sequence Number12591324
Product Code HSX
UDI-Device Identifier07630030896095
UDI-Public07630030896095
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.18.IF4.08.LM
Device Lot Number2219899
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian